Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 24, NWS Pocatello, ID

May 17, 2014

NWS Pocatello, ID issued this wind advisory at May 17, 2014, 2:01 PM MDT. It took effect at May 18, 2014, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 17, 2014, 2:01 PM MDT (20:01 UTC)
In effect from
May 18, 2014, 10:00 AM MDT
Expired
May 18, 2014, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WWUS75 KPIH 172001
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT SAT MAY 17 2014

IDZ020-021-181200-
/O.NEW.KPIH.WI.Y.0024.140518T1600Z-140519T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
201 PM MDT SAT MAY 17 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING. STRONGEST WINDS
  WILL OCCUR ON SUNDAY AFTERNOON BEFORE DIMINISHING IN THE EARLY
  EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF
  45 TO 50 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL
  COMPLEX...BLACKFOOT...POCATELLO AND AMERICAN FALLS.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT
  ESPECIALLY ALONG NORTH SOUTH HIGHWAYS SUCH AS INTERSTATE 15.
  AREAS OF BLOWING DUST IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VALLE
2 follow-up statements
635 
WWUS75 KPIH 181129
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
529 AM MDT SUN MAY 18 2014

IDZ020-021-190300-
/O.CON.KPIH.WI.Y.0024.140518T1600Z-140519T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
529 AM MDT SUN MAY 18 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING. STRONGEST WINDS
  WILL OCCUR THIS AFTERNOON BEFORE DIMINISHING IN THE EARLY
  EVENING.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS 
  OF 45 TO 50 MPH. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...INL COMPLEX... 
  BLACKFOOT...POCATELLO AND AMERICAN FALLS. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT 
  ESPECIALLY ALONG NORTH SOUTH HIGHWAYS SUCH AS INTERSTATE 15. 
  AREAS OF BLOWING DUST IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
651 
WWUS75 KPIH 190232
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
832 PM MDT SUN MAY 18 2014


IDZ020-021-190345-
/O.EXP.KPIH.WI.Y.0024.000000T0000Z-140519T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
832 PM MDT SUN MAY 18 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WINDS HAVE DIMINISHED THROUGH THE EVENING AND WILL CONTINUE TO DO
SO AFTER SUNSET. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 17, 1:44 PM MDT, 17 minutes earlier.

Area forecast discussion, May 17, 1:44 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
144 PM MDT SAT MAY 17 2014

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.

A DEEP LOW PRESSURE SYSTEM IS SITUATED OFF THE COAST OF WASHINGTON
THIS AFTERNOON. A COLD FRONT EXTENDS SOUTHEAST OF THE LOW INTO
SOUTHEAST OREGON. THIS FRONT WILL SLOWLY MARCH EASTWARD THROUGH
THE NIGHT AND ARRIVE IN EASTERN IDAHO EARLY SUNDAY MORNING. COOLER
TEMPERATURES ALONG WITH STRONG WINDS WILL FOLLOW THE FRONT. WINDS
LOOK STRONG ENOUGH THAT A WIND ADVISORY WILL BE ISSUED FOR PARTS
OF THE SNAKE PLAIN ON SUNDAY WHERE SUSTAINED 25 TO 30 MPH WINDS
ARE LIKELY WITH GUSTS TO 40 TO 45 MPH. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY IN THE
CENTRAL MOUNTAINS. EXPECT MUCH LIGHTER WINDS FOR MONDAY AS THE
LOW SINKS SOUTH ALONG THE COAST AND ENTERS THE WESTERN GREAT
BASIN. EXPECT MOISTURE TO STREAM INTO THE AREA FROM THE LOW. THIS
WILL PRODUCE ISOLATED TO SCATTERED SHOWERS ALONG WITH SOME ISOLATED
THUNDER. BEST COVERAGE WILL OCCUR DURING MONDAY AFTERNOON AND
MAINLY IN THE MOUNTAINS AND HIGHLANDS.

VALLE

.LONG TERM...TUESDAY AFTERNOON THROUGH SATURDAY. UNSETTLED WEATHER
CONTINUES THROUGH MOST OF NEXT WEEKEND. THE MODELS ARE STILL
STRUGGLING AMONGST THEMSELVES EACH RUN WITH WHERE TO PLACE BANDS OF
SHOWERS AND STORMS EACH FORECAST PERIOD. IT STILL APPEARS MIDWEEK
MAY BE THE WETTEST.  THAT WILL BE AS THE FIRST CLOSED LOW ACROSS THE
SOUTHWEST WEAKENS AND ACTUALLY BEGINS TO LIFT NORTHEAST TOWARD UTAH
AND IDAHO. BEYOND THAT...WE SHOULD SEE SOME PROGRESSION IN THE
PATTERN ACROSS THE WEST. THE FLOW IS STILL SPLIT...WITH A LARGE
CLOSED LOW SLOWLY TRACKING CLOSER TO THE US/MEXICO BORDER AND IDAHO
IN MORE ZONAL FLOW BY THE WEEKEND. THE ECMWF IS SHOWING A LITTLE
MORE PRECIPITATION ON SATURDAY VS THE GFS AS IT PUSHES A LITTLE
STRONGER WAVE ACROSS THE STATE. WE ELECTED TO NOT MAKE A WHOLE LOT
OF CHANGES IN THE EXTENDED BASED ON CONTINUED UNCERTAINTY IN THE
MODELS. IT APPEARS THE ONLY REAL STRONG AND CONSISTENT TREND IS WITH
TEMPERATURES. WE SHOULD START OUT WITHIN A COUPLE OF DEGREES FROM
AVERAGE AND EVENTUALLY PUSH TO AROUND 5-10 DEGREES ABOVE BY NEXT
WEEKEND. OVERNIGHT LOWS WILL STILL BE MILD EVEN FOR SOME OF OUR
MOUNTAINOUS AREAS. KEYES

&&

.AVIATION...VFR WEATHER IS LIKELY THROUGH TOMORROW ACROSS EASTERN
IDAHO. WE ARE STILL EXPECTING SHOWERS AND STORMS ESPECIALLY TOMORROW
AFTERNOON. FOR TODAY...STORMS SHOULD NOT AFFECT ANY OF OUR TAF
SITES...BUT IT IS NOT A ZERO PROBABILITY SITUATION. FOR
SUNDAY...KSUN WOULD MOST LIKELY BE AFFECTED BY LATE MORNING AND
AFTERNOON. THERE IS A SMALL CHANCE FOR KBYI/KIDA/KPIH IN THE
AFTERNOON.  THE BIGGER ISSUE FOR THOSE SITES MAY BE STRONG WEST TO
SOUTHWEST WINDS ACROSS THE PLAIN. SUSTAINED WINDS OF 20-30KTS WITH
HIGHER GUSTS ARE FORECAST. KEYES

&&

.FIRE WEATHER...UPPER RIDGING OVER THE NORTHERN ROCKIES TODAY WILL
MOVE EAST...ALLOWING FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND
EVENING MAINLY ALONG THE DIVIDE. A MAJOR UPPER TROF SYSTEM MOVES
INTO THE PACIFIC NORTHWEST ON SUNDAY BRINGING INCREASED CHANCES FOR
SHOWERS AND THUNDERSTORMS MAINLY OVER THE CENTRAL IDAHO MOUNTAINS
AND UPPER SNAKE HIGHLANDS. WINDS WILL ALSO PICK UP ON SUNDAY. COOLER
TEMPERATURES AND HIGHER HUMIDITY WILL BE THE TREND FOR NEXT WEEK AS
THE UPPER SYSTEM CONTINUES TO DOMINATE THE WEST. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 9 PM MDT SUNDAY IDZ020-021.

&&
Hazardous weather outlook, May 17, 5:34 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
534 AM MDT SAT MAY 17 2014

IDZ017>025-031-032-181145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
534 AM MDT SAT MAY 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT VERY PATCHY FOG THIS MORNING MAINLY OVER THE UPPER SNAKE
RIVER PLAIN AND THE UPPER SNAKE HIGHLANDS. EXPECT ISOLATED SHOWERS
AND THUNDERSTORMS OVER THE DIVIDE ALONG THE MONTANA AND IDAHO
BORDER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT BREEZY TO MODERATE WINDS ACROSS THE AREA ON SUNDAY. EXPECT
CHOPPY WAVES ON THE AMERICAN FALLS RESERVOIR SUNDAY. LOOK FOR
ISOLATED SHOWERS AND THUNDERSTORMS OVER THE CENTRAL
MOUNTAINS...UPPER SNAKE HIGHLANDS AND THE SOUTHERN HIGHLANDS ON
SUNDAY AND MONDAY AFTERNOONS. EXPECT MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL LIKELY
BRING GUSTY OUTFLOW WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE
1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN
POCATELLO.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.